Texas, 2017Flash Flood in Texas, June 4, 2017
June 4, 2017 · NWS HGX · 1 event in 1 county or zone
Parts of Highway 124 became impassable from a slow moving line of storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Parts of Highway 124 became impassable from a slow moving line of storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 4, 4:21 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 4, 4:21 AM CST, 4 hours 29 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Houston/Galveston TX
521 AM CDT Sun Jun 4 2017
.AVIATION...
An upper low over the Southern Plains will shear out as it moves
into the state today and into the eastern part of the state
tonight and Monday. Exact timing of when storms will affect the
sites is difficult to forecast. Overall the models do show better
chances for widespread showers and thunderstorms today but the
models may be under-forecasting Monday's coverage. Do expect less
chances during the late night and Monday morning time frame.
For any thunderstorms today or Monday, main impacts to the
terminals will be locally heavy rainfall, strong gusty winds, and
lightning.
40
&&
.PREV DISCUSSION... /ISSUED 424 AM CDT Sun Jun 4 2017/
DISCUSSION...
At 3 AM, strong convection continues to develop over the northern
half of the CWA with another line of developing storms near the
coast. Rainfall intensity has begun to increase and rainfall
totals since midnight are between 1.5 and 2.5 inches across
Burleson, Brazos, Grimes and Walker counties. There is a trough of
low pressure or remnant outflow boundary that extends across east
central Texas down into south central Texas and this feature
appears to be the focus for tonight's activity. Short term
guidance pushes this area east and focuses much of the
precipitation along the coast this morning and offshore this
afternoon. Subsidence in the wake of this system could leave much
of SE TX dry for the late morning/early afternoon until
heating triggers additional shra/tsra late this afternoon and
evening. Convective temperatures today are low, roughly between
81 and 83 degrees. Think most areas will receive rain at some
point today so will go with likely PoPs. The upper trough
currently over West Texas will slide east tonight. SE TX looks to
be in a favorable position for rain later tonight into early
Monday but PW values drop to around 1.70 inches. Will maintain
high end chance PoPs for now. Storm motion progged to be a bit
faster than previously thought and motion today should be between
10 knots and around 5 to 10 knots on Monday.
Models are trending much drier on Monday. PW values for much of
the day are between 1.5 and 1.6 inches before increasing to 1.90
inches between 18-21z. Convective temps are around 84 degrees so
daytime heating should again trigger afternoon convection. The
upper level trough axis will push east of the region Monday night.
Not really seeing a trigger but the proximity of the upper trough,
a weak cold front and PW values near 1.70 inches is enough to
maintain rain chances.
Still not liking rain chances on Tuesday since SE TX will lie on
the west side of the upper trough and a weak cold front will have
already crossed the region but both the GFS and ECMWF bring a weak
vort lobe south on the backside of the departing trough.
Convective temps are in the mid 80s and there might be enough
heating coupled with the vort to generate some storms on Tuesday
afternoon. Fcst soundings actually show a bit of instability with
CAPE over 3000 and an inverted V beneath 850 mb.
Conditions improve Wed-Sat with drier air working into SE TX. A
large diurnal range in temperatures can be expected. Sfc dew
points could be in the 50s over parts of the area on Thursday. The
latter half of the week should feature dry cool mornings and warm
and not so humid afternoons. Moisture make a rapid return Friday
night into Saturday with dew points back into the lower 70s by
Saturday night. 850 temps warm over the weekend as well with sfc
high temps back into the lower 90s. 43
MARINE...
An upper low over the Southern Plains will keep good chances for
showers and thunderstorms over the marine areas today and Monday.
Long period swells of 3 to 5 feet over the offshore waters are
expected today. Otherwise, for the most part light to moderate winds
are expected; although, stronger winds and elevated seas will be
possible in thunderstorms today and again on Monday. A frontal
boundary is then expected to move off of the coast and swing the
onshore winds around to offshore Monday night or Tuesday morning. A
northeasterly wind flow pattern is then expected to set up during
the mid week period with onshore winds finally returning by around
late Thursday. Winds are not expected to reach caution or advisory
criteria during the mid or late week period.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 87 71 86 71 88 / 60 50 60 30 20
Houston (IAH) 88 73 88 72 88 / 60 50 60 40 40
Galveston (GLS) 86 77 86 79 88 / 60 50 60 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...43
Aviation/Marine...40
Hazardous weather outlook, Jun 4, 4:13 AM CST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
513 AM CDT Sun Jun 4 2017
TXZ163-164-176>179-195>200-210>214-226-227-235>238-051015-
Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend-
Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda-
Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington-
Wharton-
513 AM CDT Sun Jun 4 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
A slow moving upper level disturbance will bring periods of
showers and thunderstorms to the region today. Some of the rain
will be locally heavy and minor flooding will be possible. Some of
the stronger storms could produce a brief funnel cloud, frequent
cloud to ground lightning and wind gusts around 35 mph.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
An upper level disturbance will bring scattered showers and
thunderstorms to the region. Some of the storms could again
produce locally heavy rain and minor flooding. The stronger storms
could again produce brief gusty winds.
A chance of thunderstorms will linger on Tuesday with again the
stronger storms capable of producing gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ330-335-350-355-370-375-051015-
Coastal waters from Freeport to the Matagorda Ship Channel out
20 NM-Coastal waters from High Island to Freeport out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to the Matagorda Ship Channel from 20 to
60 NM-Waters from High Island to Freeport from 20 to 60 NM-
513 AM CDT Sun Jun 4 2017
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Swells propagating into the coastal waters will produce wave
heights near or just above 5 feet in the offshore waters.
Mariners should prepare for locally rough seas due to the swells
and also from thunderstorms producing variable and gusty winds and
frequent lightning.
Waterspouts may be possible this morning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 4, 3:24 AM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
424 AM CDT SUN JUN 4 2017
TXZ176-196-198-041000-
Madison TX-Brazos TX-Grimes TX-
424 AM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRIMES...
NORTHEASTERN BRAZOS AND SOUTHWESTERN MADISON COUNTIES UNTIL 500 AM
CDT...
At 424 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kurten, or 8 miles east of Bryan, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northern College Station, northeastern Bryan, Kurten, Wixon Valley
and Iola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3061 9627 3069 9636 3096 9622 3080 9594
TIME...MOT...LOC 0924Z 212DEG 14KT 3071 9623
40
Local storm report, Jun 4, 3:50 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
450 AM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 20 NNE NAVASOTA 30.66N 95.96W
06/04/2017 GRIMES TX LAW ENFORCEMENT
TREE DOWN BLOCKING A ROAD JUST NORTH OF SINGLETON NEAR
HIGHWAY 90 AND FM 39
&&
EVENT NUMBER HGX1700274
CRSpecial weather statement, Jun 4, 4:41 AM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
541 AM CDT SUN JUN 4 2017
TXZ195>197-041130-
Brazos TX-Washington TX-Burleson TX-
541 AM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BURLESON...WESTERN
GRIMES...CENTRAL WASHINGTON AND SOUTHEASTERN BRAZOS COUNTIES UNTIL
630 AM CDT...
At 540 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Snook to near Brenham. Movement was east at 20
mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Southeastern College Station, Brenham, Somerville, Snook, Millican,
Wellborn, Independence and Quarry.
LAT...LON 3051 9651 3058 9617 3021 9617 3013 9654
TIME...MOT...LOC 1040Z 253DEG 18KT 3048 9645 3017 9645
Special weather statement, Jun 4, 4:43 AM CST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
543 AM CDT SUN JUN 4 2017
TXZ176-177-196-198-041130-
Madison TX-Walker TX-Brazos TX-Grimes TX-
543 AM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES...EAST CENTRAL
BRAZOS...NORTHWESTERN MONTGOMERY...SOUTH CENTRAL MADISON AND WEST
CENTRAL WALKER COUNTIES UNTIL 630 AM CDT...
At 543 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bedias, or 17 miles northeast of College Station,
moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bedias, Iola, Carlos and Roans Prairie.
LAT...LON 3091 9586 3064 9574 3061 9580 3063 9583
3061 9583 3047 9617 3077 9617
TIME...MOT...LOC 1043Z 250DEG 20KT 3071 9604Flash Flood, Chambers
- When
- June 4, 8:50 AM CST to 11:00 AM CST
- Where
- Chambers County, 0.11 mi S of Stowell to 1.44 mi E of Double Bayou
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 29.778, -94.380
Highway 124 became impassable and one car was flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 4, 2017$301,000 · 2.75 in hail · 12 events
- Damaging Winds in North Carolina, June 4, 20171 injured · $25,000 · 55 kt wind · 5 events
- Flash Flooding in Georgia, June 4 to 5, 2017$30,000 · 4 events
- Hail and Damaging Winds in Virginia, June 4, 2017$20,000 · 1 in hail · 11 events
- Flash Flooding and Flood in Tennessee, June 4 to 5, 2017$15,000 · 7 events
- Damaging Winds and Lightning Strike in Indiana, June 4, 2017$5,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Ohio, June 4, 2017$3,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 4, 2017$5,000 · 70 kt wind · 7 events
- Flash Flooding in Texas, June 4, 20174 events
- Damaging Winds in Idaho, June 4, 201769 kt wind · 4 events
- Hail and Damaging Winds in Montana, June 4, 20171 in hail · 4 events
- Damaging Winds in Idaho, June 4, 201754 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 710729.